MAUDE Adverse Event Report: COVIDIEN LP FT BIPOLAR RESECTION CORD STORZ; STORZ CORD

COVIDIEN LP FT BIPOLAR RESECTION CORD STORZ; STORZ CORD
Catalog Number FT0021S
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received and is under evaluation.When the device evaluation is complete a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that when the product was activated, a spark was activated out of the cable.The product was reviewed and was found damaged, the surgeon continued the surgery in monopolar mode.The patient was not injured.This cable was used 8 times.Initial evaluation of the incident device found a small hole on the side of the connector at resectoscope end and the device failed hipot testing.
 
Additional Manufacturer Narrative
Covidien reference # : (b)(4).Date of initial report : 7/5/2016.Date of follow-up report : 8/5/2016.The complaint of a spark observed out of the cable (wolf #(b)(4)) when the product was activated, was confirmed.The supplier investigation found a cut or tear in the cable jacket at the proximal end of the small connector adjacent to the strain relief boot.It is not known how the cut occurred but it is located in an area that would likely be flexed and stressed repeated during a typical procedure.The cable inside the cut revealed worn and damaged primary wires and additional damage such as discoloration and bare wires that could have been caused by over use and/or an electrical short.The root cause of the spark could not be confirmed.Dhr review indicated that lot q800 was manufactured to specifications and all required testing was successfully completed prior to shipment of this lot.

Brand Name
FT BIPOLAR RESECTION CORD STORZ
Common Device Name
STORZ CORD
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
boulder CO 80301
MDR Report Key5705041
Report Number1717344-2016-00488
Device Sequence Number16220812
Product Code GEI
UDI-Device Identifier20884521062082
UDI-Public01208845210620821113013010Q800X
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K110268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFT0021S
Device Lot NumberQ800X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/07/2016
Supplement Report FDA Received Date08/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1